Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 28, 2001, 4:59 AM CST for Assumption Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2001, 4:59 AM CST (10:59 UTC)
- Expired
- Feb 28, 2001, 5:30 AM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Assumption Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
286 WUUS54 KLIX 281059 SVRNEW LAC007-281130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 459 AM CST WED FEB 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASSUMPTION PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NAPOLEONVILLE * UNTIL 530 AM CST * AT 452 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PAINCOURTVILLE...OR ABOUT 4 MILES NORTHWEST OF NAPOLEONVILLE...MOVING EAST AT 10 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:30 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 28, 3:30 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CST WED FEB 28 2001 RUNNING LATE AFTER GETTING BACK IN THE SWING OF THINGS ON THE UPGRADED AWIPS. ALSO MUCH TO CONSIDER BUT LITTLE TIME TO DISCUSS. CANADIAN FRONT FAST APPROACHING BTR AND GPT AREA AT THIS TIME WITH DAYTIME TEMPERATURES IN GRAVE DANGER OF NEVER REACHING GUIDANCE LEVELS TODAY GIVEN THE AMOUNT OF CLOUD COVER AND OVERRUNNING TO BECOME ESTABLISHED ACROSS THE AREA. A FEW THUNDERSTORMS CAN BE EXPECTED THIS MORNING PRIOR TO FRONTAL PASSAGE AND EVEN ELEVATED CONVECTION FOR A WHILE POST-FRONTAL. WILL BE GOING WITH THE TRENDS OF THE AVN AND ETA BUT UNDERCUT THE GUIDANCE MAX TEMPS BY A COUPLE OF CATEGORIES TODAY...CLOSE TO AVN TONIGHT AND ABOUT A CATEGORY LOWER THURSDAY AS OVERRUNNING LIKELY TO PERSIST WITH FRONT GOING STATIONARY ALONG THE COAST THEN RETREATING NORTH AS A WARM FRONT THU NIGHT. WITH CUT-OFF LOW REMAINING WELL WEST OF THE FORECAST AREA THIS WILL ALLOW THE SOUTHWEST FLOW TO BECOME MOISTURE LADENED AND SPELL A PROLONGED PERIOD OF RAIN CHANCES THROUGH THE EXTENDED. TEMPS SHOULD REMAIN NEAR TO ABOVE NORMAL. MCB 60/50/59/51 7657 BTR 62/55/62/55 6657 MSY 70/61/66/62 5556 GPT 61/57/64/58 5556 .NEW... LA...NONE. MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:25 PM CST | Flash Flood Warning | LIX | East Feliciana, Saint Helena | 3 hr |
| Feb 28, 6:17 AM CST | Tornado Warning | LIX | Lafourche | 28 min |
| Feb 28, 9:43 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.